Saturday, March 18, 2023

Advil Cold And Sinus With Sudafed

What Other Drugs Interact With Ibuprofen/pseudoephedrine

60 Second Product Review, Advil Cold & Sinus

If your doctor has directed you to use this medication, your doctor or pharmacist may already be aware of any possible drug interactions and may be monitoring you for them. Do not start, stop, or change the dosage of any medicine before checking with your doctor, health care provider or pharmacist first.

  • Severe interactions of ibuprofen/pseudoephedrine include:
  • Ibuprofen/pseudoephedrine has serious interactions with at least 52 different drugs.
  • Ibuprofen/pseudoephedrine has moderate interactions with at least 293 different drugs.
  • Ibuprofen/pseudoephedrine has mild interactions with at least 35 different drugs.
  • This document does not contain all possible interactions. Therefore, before using this product, tell your doctor or pharmacist of all the products you use. Keep a list of all your medications with you, and share the list with your doctor and pharmacist. Check with your physician if you have health questions or concerns.

    What Form Does This Medication Come In

    Liqui-Gels

    Each light gold, liquid-filled gelatin capsule contains 200 mg of ibuprofen and 30 mg of pseudoephedrine. Nonmedicinal ingredients: D& C Yellow No. 10, FD& C Red No. 40, fractionated coconut oil, gelatin, iron oxide, polyethylene glycol, polyvinyl acetate phthalate, potassium hydroxide, propylene glycol, purified water, sorbitan, and sorbitol.

    Caplets

    Each beige, sugar-coated caplet contains 200 mg of ibuprofen and 30 mg of pseudoephedrine. Nonmedicinal ingredients: acetylated monoglyceride, ammonium hydroxide, carnauba wax, cellulose, cornstarch, croscarmellose sodium, iron oxides, parabens, pharmaceutical glaze, pharmaceutical shellac, povidone, pregelatinized starch, silicon dioxide, sodium benzoate, sodium lauryl sulfate, stearic acid, sucrose, and titanium dioxide.

    Daytime

    Each caplet contains 200 mg of ibuprofen and 30 mg of pseudoephedrine. Nonmedicinal ingredients: acetylated monoglycerides, carnauba wax, cellulose, cornstarch, croscarmellose sodium, ethoxyethanol, iron oxides, lecithin, parabens, pharmaceutical glaze, pharmaceutical shellac, povidone, pregelatinized starch, silicon dioxide, simethicone, sodium benzoate, sodium lauryl sulfate, stearic acid, sucrose, and titanium dioxide.

    How To Take Advil Cold & Sinus

    Take one or two coated tablets or capsules of Advil Cold & Sinus every four to six hours as needed, for no longer than three days if treating a fever or longer than seven days if treating nasal congestion. If symptoms persist, the drug should be stopped, and a healthcare provider should be consulted.

    Do not take more than six tablets or capsules in 24 hours. To prevent interfering with sleep, do not take the last dose within two hours of bedtime.

    Advil Cold & Sinus can be taken with or without food. However, if you experience an upset stomach, take the medication with food or milk.

    Don’t Miss: How Do I Know If I Have Sinus Problems

    Otc Medications Generally Considered Safe

    • Antihistamines: Antihistamines are generally considered OK and safe to use. They can help with a variety of cold symptoms such as a runny nose and itchy, watery eyes. They can also help on occasion with congestion and coughing due to post-nasal drip as they can have a slight drying effect.
    • Acetaminophen: Tylenol is in most cases a better option for a pain reliever/fever reducer than NSAID medications.
    • Guaifenesin: Mucinex is generally considered OK to use. It can help thin out excess mucus and relieve chest congestion.
    • Zinc/Vitamin C: Zoloft is compatible with other cold remedies such as Zinc lozenges and vitamin C.

    Can A Sinus Headache Cause A Migraine

    Advil Cold &  Sinus, Non

    A common misconception is that sinusitis triggers migraines , but that isnt likely to happen. Sinusitis originates in a different region of the body than migraine and they are not necessarily connected However, the two conditions do share the same nerves that can be stimulated, and they do both produce many of the same chemicals in the body during an attack. There are certain signs that can help distinguish between the two and knowing this can help facilitate appropriate treatment of the condition that is present.

    Dr. Ailani explains how easy it can be to mistake a migraine for a sinus headache:

    With a sinus infection, you will often have a fever, bright colored mucus from the nose in large amounts, and pain that is worse when you lay down . You may notice the pain is worse in the morning after sleeping for several hours. Occasionally, someone may have a chronic sinus infection, something that has been going on for several months. In this case, a person may not have any symptoms, and may not have a headache either.

    If you have a severe headache with sinus type symptoms and also have light or sound sensitivity, upset stomach, lack of appetite, and no fever, and you notice the pain resolves in 4-36 hours- this may be a migraine. If you notice the pain improves when laying in a dark, quiet room, or when taking over the counter pain medication, this again goes along with migraine.

    Also Check: Severe Sinus Pressure But No Congestion

    Can I Use Sudafed Or Mucinex While Pregnant

    Consult with your healthcare provider before taking any medication during pregnancy. Generally, Sudafed cannot be taken in the first trimester but can be taken occasionally during the second and third trimester provided you do not have heart disease, high blood pressure, etc.

    Sudafed-PE is not recommended in pregnancy.

    Mucinex can usually be used safely in pregnancy. Again, be sure to check with your doctor before using Sudafed or Mucinex while pregnant.

    What Are The Mild And More Common Side Effects Of Advil Cold & Sinus

    All medications have side-effects. Consumers taking Advil Cold & Sinus potentially have a wide range of side effects. For example, the most common symptoms experienced by sinus sufferers after taking the medication include:

    • Sudden changes in speech or vision

    Of the above side effects, the most frequent are a rapid or irregular heartbeat, persistent drowsiness and severe vomiting. Contact your doctor if you feel the onset of any of these symptoms.

    You May Like: Sudafed Severe Cold And Sinus

    Sinusitis And Sinus Headaches

    What most people dont realize is that true sinus headaches are actually quite uncommon and are often over diagnosed or misdiagnosed. Sinusitis is an inflammation of the sinuses, often due to a bacterial infection. The sinuses are air pockets that are situated at certain points in the facial bones. Scientists are not certain the exact purpose of sinuses. Some believe that it helps enhance the voice through resonation while others believe it may be a way for the body to humidify the air during inhalation. They are usually empty but do have a very thin mucus layer along the walls.

    There are four pairs of paranasal sinuses, meaning that there are two at the same points on the left and right. They are:

    • Frontal sinuses: above the eyes just over the eyebrows
    • Maxillary sinuses: on each side of the nose, in the cheekbone
    • Ethmoid sinuses: between the eyes, under the bridge of the nose
    • Sphenoid sinuses: behind the eyes and ethmoid sinuses

    Inflammation of the sinuses can occur due to bacterial, viral, or fungal causes and can present in one of the sinus pair, or several. If there is an infection present, it is important that it is treated. Failure to properly treat a sinus infection can cause serious health risks and can create a propensity to develop sinus infections in the future.

    What Are The Side Effects Of Ibuprofen And Pseudoephedrine

    What are Sinuses? | Sudafed®

    Get emergency medical help if you have signs of an allergic reaction or a severe skin reaction .

    Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

    Stop using this medicine and call your doctor at once if you have:

    • confusion, severe drowsiness, ringing in your ears, severe dizziness, feeling like you might pass out
    • fast, pounding, or uneven heartbeat
    • easy bruising or bleeding
    • a skin rash, no matter how mild
    • signs of stomach bleeding–bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds
    • liver problems–loss of appetite, stomach pain , tiredness, itching, dark urine, clay-colored stools, jaundice
    • kidney problems–little or no urination, swelling in your feet or ankles, feeling tired or short of breath or
    • nerve problems–fever, headache, neck stiffness, chills, increased sensitivity to light, seizure .

    Common side effects may include:

    • diarrhea, constipation
    • sleep problems or

    This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

    Read Also: Can You Take Advil Cold And Sinus With Allergy Medicine

    Before Taking This Medicine

    Ibuprofen can increase your risk of fatal heart attack or stroke, even if you don’t have any risk factors. Do not use this medicine just before or after heart bypass surgery .

    Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using ibuprofen and pseudoephedrine, especially in older adults.

    You should not use this medicine if you are allergic to ibuprofen or pseudoephedrine, or if you have ever had an asthma attack or severe allergic reaction after taking aspirin or an NSAID.

    Do not use ibuprofen and pseudoephedrine if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, tranylcypromine, and others.

    Do not give ibuprofen to a child younger than 12 years old.

    Ask a doctor or pharmacist if this medicine is safe to use if you have ever had:

    If you are pregnant, you should not take ibuprofen and pseudoephedrine unless your doctor tells you to. Taking an NSAID during the last 20 weeks of pregnancy can cause serious heart or kidney problems in the unborn baby and possible complications with your pregnancy.

    Ask a doctor before using this medicine if you are breastfeeding.

    Signs Of Overdose & Severe Side Effects

    People who intentionally ingest more that the recommended amount of pseudoephedrine may be at risk for overdose. Read the instructions on the box and take the recommended dosage only or consult your doctor to determine a safe dose.

    Severe adverse reactions and/or overdose include:

    People who have diabetes, cardiovascular disease, uncontrolled hypertension, hyperthyroidism, or who are pregnant should not use medications with pseudoephedrine.

    You May Like: Sinus Infection Moved To Chest

    What Are The Possible Side Effects Of Ibuprofen And Pseudoephedrine

    Get emergency medical help if you have signs of an allergic reaction: sneezing, runny or stuffy nose wheezing or trouble breathing hives swelling of your face, lips, tongue, or throat.

    Get emergency medical help if you have signs of a heart attack or stroke:chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

    Stop using this medicine and call your doctor at once if you have:

    • confusion, severe drowsiness, ringing in your ears, severe dizziness, feeling like you might pass out
    • fast, pounding, or uneven heartbeat
    • easy bruising or bleeding
    • the first sign of any skin rash, no matter how mild
    • signs of stomach bleeding–bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds
    • liver problems–upper stomach pain, vomiting, tired feeling, flu-like symptoms, loss of appetite, dark urine, clay-colored stools, jaundice
    • kidney problems–little or no urinating, painful or difficult urination, swelling or rapid weight gain, feeling tired or short of breath
    • nerve problems–fever, headache, neck stiffness, chills, increased sensitivity to light, seizure or
    • severe skin reaction–fever, sore throat, swelling in your face or tongue, burning in your eyes, skin pain followed by a red or purple skin rash that spreads and causes blistering and peeling.

    Common side effects may include:

    What Is Advil Cold & Sinus

    The Best Cold Medicine for 2017

    Advil Cold & Sinus is an over-the-counter medication used to help relieve cold and flu symptoms. Advil Cold & Sinus is a combination product that contains pseudoephedrine and ibuprofen.

    Pseudoephedrine is a decongestant that influences chemical binding sites called alpha-adrenergic receptors. It narrows blood vessels in the nose, relieving stuffy-nose symptoms. Ibuprofen is a nonsteroidal anti-inflammatory drug that blocks unique proteins called cyclooxygenase-1 and cyclooxygenase-2 . By blocking COX-1 and 2, ibuprofen relieves fever, inflammation, and pain.

    Advil Cold & Sinus is available in tablet and capsule form.

    Also Check: Fastest Way To Clear Sinus Infection

    Is There Really A Sinus Migraine

    Technically, the answer is no. There are migraines and there are sinus headaches. They are not the same, but some people have coined the phrase sinus migraine to make the distinction that their migraines seem to have a sinus component. They may be familiar enough with migraines that they know the typical symptoms, so they rule it out because their headaches dont fit that mold. The truth is, there are many different types of migraines and headaches and they often have very similar, if not identical, symptoms.

    Dr. Ailani explains, Migraine pain can be located in the temples or back of the head, but often is in or around the eye and can, on occasion, be located under the eye, around the nose, and into the jaw. The reason for this is that the nerve that causes facial sensation and sinus sensation and the one that also causes facial and sinus pain, are one and the same, the trigeminal nerve.

    She continues, When this nerve is turned on, you can experience pain- which can be all different types such as pulsating, throbbing, pressure, searing, jabbing, tingling, and burning, anywhere in your head and face. This nerve also connects to other nerves at the back of the neck and in the sinuses. When one nerve decides to be turned on, other connected nerves can follow- where there is a party, all like to join in!

    Increased Risk Of Overdose

    When you mix alcohol and Claritin, your liver takes longer to process both substances. You might feel more intoxicated than you normally would.

    If too much alcohol builds up in your system, it can increase your risk of an alcohol overdose.

    Claritin is generally safe, with a low risk of serious drug interactions.

    Its still a good idea to talk to your doctor or pharmacist before taking this medication.

    Let them know if youre taking other prescription or nonprescription medications, including vitamins and herbal supplements. They can help you minimize any interactions with Claritin.

    Some medications that may interact with Claritin include:

    Also Check: Whats Good For Sinus Problems

    Dont Use Them Together

    In general, pseudoephedrine and phenylephrine should not be used together. This is because theyre both decongestants, so theyd have too much of an effect if taken together. Combining them could lead to increases in both blood pressure and heart rate.

    However, check with your doctor. In some cases, you may be able to try pseudoephedrine two to three hours after your last dose of phenylephrine if you didnt have symptom relief with phenylephrine.

    Certain medications can make certain conditions or diseases worse. If you have any of the following conditions, you should discuss with your doctor before taking pseudoephedrine or phenylephrine:

    • thyroid disease
    • enlarged prostate gland

    If you want to take pseudoephedrine, you should also talk to your doctor if you have glaucoma.

    Can I Take Ibuprofen And Pseudoephedrine If Im Pregnant Or Breastfeeding

    Can you take Ibuprofen with Sudafed

    If you are pregnant, you should not take ibuprofen and pseudoephedrine unless your doctor tells you to. Taking an NSAID during the last 20 weeks of pregnancy can cause serious heart or kidney problems in the unborn baby and possible complications with your pregnancy.

    Ask a doctor before using this medicine if you are breastfeeding.

    You May Like: Cough Medicine For Sinus Infection

    What Are The Side Effects Of Advil Cold & Sinus

    This is not a complete list of side effects, and others may occur. A healthcare provider can advise you on side effects. If you experience other effects, contact your pharmacist or healthcare provider. You may report side effects to the Food and Drug Administration at fda.gov/medwatch or 800-FDA-1088.

    Although Advil Cold & Sinus is an OTC medication, side effects are still possible.

    What May Interact With This Medication

    Do not take this medicine with any of the following medications:

    This medicine may also interact with the following medications:

    This list may not describe all possible interactions. Give your health care provider a list of all the medicines, herbs, non-prescription drugs, or dietary supplements you use. Also tell them if you smoke, drink alcohol, or use illegal drugs. Some items may interact with your medicine.

    Also Check: Is Claritin D Good For Sinus Pressure

    Advil Cold & Sinus Interactions:

    Hypertensive crisis with MAOIs. -blockers may increase the pressor effects of sympathomimetics. Caution with diuretics. Avoid aspirin, pseudoephedrine-containing products, other pain relievers or nasal decongestants. Increased risk of GI bleed with anticoagulants, corticosteroids, other OTC or Rx NSAIDs, 3 alcoholic drinks/day, or prolonged use.

    What You Should Do

    Pfizer Consumer Health
    • Stop using the recalled products. Consult a health care professional if you have used any of these products and have health concerns.
    • Follow municipal or regional guidelines on how to dispose of chemicals and other hazardous waste or
    • Return the product to your local pharmacy for proper disposal.
  • Contact GSK by calling 1-855-367-7349, or emailing , if you have questions about the recall.
  • Report any health product-related side effects or complaints to Health Canada.
  • Dont Miss: Nasal Washes For Sinus Infections

    Read Also: Advil Cold And Sinus Medication

    How Does Advil Cold & Sinus Work To Treat A Sinus Infection

    Advil Cold & Sinus is one of the most popular over-the-counter treatments for colds and sinus infections. The active ingredients, chlorpheniramine, ibuprofen and pseudoephedrine are found not only in Advil Cold & Sinus but also in its generic counterparts.

    Advil Cold & Sinus works to reduce the inflammation of the sinus passages and the build-up of excess mucus. The medication decreases sinus congestion and difficulty breathing by reducing swelling of the nasal tissues that restrict your airways. Advil also acts as a general pain reliever to ease the discomfort of sinus pressure. You can find Advil Cold & Sinus at your local pharmacy.

    When suffering from the pain of a sinus infection we often jump at the quickest and easiest over-the-counter medication. Before reaching for the box of Advil at the drugstore at the onset of sinus congestion, take care to read the facts below concerning side effects. Even if you are not at risk for the serious side effects, it is important to remain aware of the milder, more common things you might experience before using this medication.

    Popular Articles
    Related news